Prof. Valentina

Valentina S. Harizanov

Professor of Mathematics
Faculty: Full-Time
Address: Phillips Hall
801 22nd St. NW
Washington, District Of Columbia
Phone: 202-994-6595
[email protected]

Valentina Harizanov currently serves as a Professor of Mathematics with the Department of Mathematics.

Current Research

  • Mathematical logic
  • Computability theory
  • Computable model theory
  • Computable algebra
  • Theoretical computer science



  • M.A., Ph.D. 1987, University of Wisconsin-Madison


·  Orders on magmas and computability theory, with T. Ha, Journal of Knot Theory and Ramifications, in press.

·  Groups with orderings of arbitrary algorithmic complexity, with J. Chubb and M. Dabkowski, in Sets and Computations, World Scientific (2017), pp. 221-251.

·  The lattice of computably enumerable vector spaces, with R. Dimitrov, in Computability and Complexity, Springer (2017), pp. 366-393.

·  Orbits of maximal vector spaces, with R. Dimitrov, Algebra and Logic 54 (2016), pp. 440-476.

· Logic and Algebraic Structure in Quantum Computing, J. Chubb, A. Eskandarian, and V. Harizanov, editors, Cambridge University Press/ASL, 336 pages, 2016. Introduction
· A (very) brief tour of quantum mechanics, computation, and category theory, with J. Chubb, in Logic and Algebraic Structure in Quantum Computing, Cambridge University Press, 2016.

·  Automorphsm groups of substructure lattices of vector spaces in computable algebra, with R. Dimitrov and A. Morozov, in 12th Conference on Computability in Europe, Springer (2016), pp. 251-260.

·  Index sets for n-decidable structures categorical relative to m-decidable presentations, with E. Fokina, S. Goncharov, O. Kudinov, and D. Turetsky, Algebra and Logic 54 (2015), pp. 336-341.

·  Turing degrees of the isomorphism types of geometric objects, with W. Calvert and A. Shlapentokh, Computability 3 (2014), pp. 105-134.

·  Computable model theory, with E. Fokina and A. Melnikov, in Turing’s Legacy, Cambridge University Press (2014), pp. 124-194.

·  Computability-theoretic properties of injection structures, with D. Cenzer and J. Remmel, Algebra and Logic 53 (2014), pp. 39-69.

·  Two-to-one structures, with D. Cenzer and J. Remmel, Journal of Logic and Computation 23 (2013), pp. 1195-1223.

. Other publications can be fund here.